Numb

Part of the reason I attempted and then managed to withdraw from the Lexapro last year was because of the feeling of numbness it gave me. I never tried to do so with the Zoloft because while it did nothing to help elevate the depression, it didn’t leave me unfeeling and emotionless either. Pristiq however, I find it has much the same effect as Lexapro does.

My psychologist asked me to rate my mood at the beginning of the session yesterday, as she does every session. I picked five. Smack bang in the middle of the scale, which doesn’t speak much of where I’m at. The problem is that these days I just don’t feel anything. There will be fleeting moments of happiness or sadness before I go right back to feeling numb again.

It just doesn’t feel natural, being unable to cry when I’m upset or truly feel a sense of uninhibited happiness in moments of joy. Okay, so I guess the upsides of this are that I’m not in tears everyday and contemplating my own demise as I was before. But this doesn’t feel much like living either.

Then the other issue is weight. Compared to last year I’m about 3kg heavier. That’s an increase of about 7% of my body weight. Yeah, it could be nothing to do with medication and all to do with not getting off my lazy arse enough and eating too much cake and chocolate. I could try cutting back and exercising more. But I hate exercise. Hate. This is the girl who came last in the cross country and last in the last division of the 100m sprint last time it was compulsory at school. And well…I like my sweets too much to give them up. I have no idea how I managed to do 6km on the cross-trainer and eat only a few bites at breakfast and dinner in those ED days, back in 2008. I don’t nearly have the amount of motivation to do that anymore. At my current size and weight though I feel fat. Fatfatfat.

So I’ve decided to try and reduce my medication. Just to see what happens. I’m meant to be on 150mg of Pristq: three tablets daily, I’ve dropped that down to 100mg: two tablets for the past couple of days. Felt no effects yesterday, today I’ve experienced a vague feeling of being unwell. Purging probably didn’t help either…  I’ve told myself that I’ll go back on 150mg if things go downhill…we’ll see I guess.